Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 122, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 5, 2002, 2:57 PM CDT for Carroll County, Henderson County, Madison County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2002, 2:57 PM CDT (19:57 UTC)
- Expired
- Jun 5, 2002, 3:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Carroll County, TN, Henderson County, TN, Madison County, TN
The radar
The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 051957 SVRMEM TNC017-077-113-052030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 257 PM CDT WED JUN 5 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTHWEST TENNESSEE HENDERSON COUNTY IN SOUTHWEST TENNESSEE MADISON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 330 PM CDT. * AT 249 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF SPRING CREEK...MOVING NORTHEAST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 330 PM CDT INCLUDE... SPRING CREEK... CEDAR GROVE... MIDDLE FORK... .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3571 8891 3558 8875 3583 8841 3599 8860
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:24 AM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 5, 10:24 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1024 AM CDT WED JUN 5 2002 CURRENT SFC ANALYSIS SHOWING COLD FRONT EXTENDING FROM WRN OH INTO WEST CENTRAL AR AND INTO N TX. MAINLY POST FRONTAL CONVECTION OVER N CENTRAL AR MOVING NEWD. A FEW CELLS HAVE DEVELOPED AHEAD OF THE FRONT OVER SE MO AND NE AR BUT THEY HAVE BEEN ISOLATED SO FAR. OVERALL FCST FOR TODAY LOOKS PRETTY GOOD. FRONT WILL CONTINUE TO MAKE VERY SLOW PROGRESS SEWD SO SCT CONVECTION POSSIBLE JUST ABOUT ANYWHERE OVER CWA THIS AFTERNOON. TEMPS HAVE BEEN WARMING RAPIDLY AGAIN THIS AM WITH LIMITED CLOUD COVER. CLOUDINESS OVER AR WILL MOVE INTO WRN AREAS DURING THE AFTERNOON WITH CU FIELD DEVELOPING ELSEWHERE. HIGHS NEAR 90 NW TO MID 90S SE LOOK REASONABLE. WILL UPDATE TO ADJUST AFTERNOON WORDING. .MEG...NONE. MZ
In the hours before
Local storm report, Jun 5, 12:37 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1237 PM CDT WED JUN 05 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1033 AM MINORCA AR WIND DAMAGE
06/05/02 RANDOLPH TREES DOWN. REPORTED BY
RANDOLPH COUNTY SHERIFFS
OFFICE.
1110 AM SUCCESS AR WIND DAMAGE
06/05/02 CLAY TREES DOWN. REPORTED BY
SPOTTER.Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.